My son and I recieved a flu shot a week ago. He developed hives on the arm immediately that lasted for one day. I had no symptoms immediately. Six days later I developed extreme hives and still have them several days later. I have never had an allergy except the minimal seasonal hayfever allegies. I have had no change in detergents or foods or any of the other simple suspects. I am otherwise in good health with no other symptoms. I am taking medications (Pepcid AC and Benedryl) and the doctor also prescribed steroids. I have never had hives or any extreme allergic reaction to anything before. Could this be caused by the flu shot and how long will it take to disappear? Some doctors say no way was this caused by the shot but one I talked to recommends that I do not get the H1N1 shot becuase he feels that it is possible that it was from the shot. I am definitely not allegic to eggs either. This happen to anyone else?
How are you? Hives are red, itchy, raised areas of skin that may be caused by a variety of conditions like stress, food, medication, and even allergic conditions itself. Hives are produced by histamine and other compounds released from special cells. They usually resolve on their own over a period of weeks, and are rarely medically serious. H1N1 shots cause mild but common reactions like sore arm, redness, swelling, headache or fever. Take care and best regards.
I too have had extreme hives - for 5 weeks now, after having the flu shot. My hives only started 2 weeks after the flu shot, but I am convinced they are caused by it. I too have never been allergic to anything, and have not changed anything in my diet or environment. This is in response to the 2011 flu shot - has this happened to anyone else?
I had the flu shot 10 days ago, about 4 days ago my neck go so red and itchy. This happened to me once before, last year at this same time. I thought it may be a reaction to laundry detergent, but now I'm thinking it was the flu shot. It just seems like too much of a coincidence to have it happen twice after the shot.
It went away on it's own last year, so I itch and wait for the rash to fade again.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.